Tornado, Arapahoe
- When
- April 26, 6:02 PM MST
- Where
- Arapahoe County, 11.53 mi WSW of Byers
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 39.656, -104.420
A small tornado touched down but did no damage.
An isolated severe thunderstorm produced a weak tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
An isolated severe thunderstorm produced a weak tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 26, 2:30 PM MST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT THU APR 26 2007 .SHORT TERM...SHORTWAVE OVER EASTERN UTAH MAKING ITS WAY EASTWARD INTO WESTERN COLORADO. AIRMASS BECOMING UNSTABLE OUT AHEAD OF WAVE...WITH SCATTERED CONVECTION SHOWING UP ON RADAR ACROSS MOUNTAINS. ACROSS THE PLAINS...ISOLATED COVECTION MOVING ACROSS WELD AND EASTERN LARIMER COUNTIES. LAPS ANALYSIS SHOWING CAPES BETWEEN 1000 AND 1500 J/JG ACROSS EASTERN BOULDER COUNTY INTO WELD COUNTY WITH MINIMAL CIN. CAPS LESS THAN 1000 J/JG ELSEWHERE. MOISTURE ACROSS PLAINS REMAINS A BIT MARGINAL WITH MAINLY 30 DEGREE DEWPOINTS. MINIMAL SHEAR FOR SEVERE STORMS...BUT MAY NEED TO WATCH FOR CONVERGENCE WITH OUTFLOW BOUNDARIES. MAIN THREAT LOOKS TO BE WIND GUSTS GIVEN DRY LOW LEVELS...HAIL THREAT APPEARS MARGINAL. WAVE ALONG WITH ASSOCIATED COLD FRONT TO MOVE ACROSS AREA THIS EVENING. CONVECTION TO CONTINUE THROUGH MIDNIGHT AS COLD POCKET ALOFT ASSOCIATED WITH WAVE MOVES OVERHEAD. LATST NAM SHOWS MOST QPF LINING UP WITH FRONT. WILL BUMP POPS TO LIKELY ACROSS THE PLAINS AS A RESULT. MODELS INDICATE UPSLOPE BEHIND FRONT AFTER MIDNIGHT. SOME LINGERING QG ASCENT WITH UPSLOPE FOR POSSIBLE SHOWERS. BOUNDARY LAYER HUMIDITY AND WIND PROGS SUGGEST POTENTIAL FOR STRATUS AND FOG. WILL KEEP FOG OUT OF FORECAST FOR NOW WITH THE SHOWER POTENTIAL. ACROSS MOUNTAINS...WESTERLY FLOW AND INSTABILITY WITH TROUGH SHOULD GIVE A BRIEF PERIOD FOR PRECIPITATION THIS EVENING WHEN MOISTURE DEPTH IS BEST. LIKELY POPS LOOKING REASONABLE WITH A COUPLE INCHES OF SNOW AS SNOW LEVEL LOWERS TO AROUND 7000 FEET. ON FRIDAY...DRIER SUBSIDENT AIR TO MOVE ACROSS AREA. CROSS SECTIONS SHOW MINIMAL MOISTURE OVER MOUNTAINS...WITH DECREASING MOISTURE OVER PLAINS. WILL WILL DROP ALL MENTION OF SHOWERS. TEMPERATURES SLIGHTY COOLER FRIDAY...TEMPERATURE GRIDS LOOK ON TRACK. .LONG TERM...NOT MUCH CONTEND WITH IN THE LONG TERM. AN UPPER LEVEL RIDGE WILL BRING DRY AND MUCH WARMER WEATHER TO THE REGION OVER THE WEEKEND. THE RIDGE AXIS IS PROGGED TO SHIFT TO THE EAST BY MONDAY. BOTH MDLS SHOW A WEAK LOW PRESSURE SYSTEM MOVING ACROSS SRN SECTIONS ON MONDAY. THERE IS THE POSSIBILITY THAT SOME MSTR ASSOCIATED WITH THIS SYSTEM COULD REACH THE HIGH COUNTRY. AS A RESULT WL JUST ADD SOME ISOLD POPS TO THE MTNS IN THE AFTN AND EVENING. TUESDAY INTO WEDNESDAY THE FLOW ALOFT WILL BECOME SOUTHWESTERLY. THE GFS CONTINUES TO INDICATE SOME MSTR EMBEDDED IN THIS FLOW. FOR THIS REASON WILL GO AHEAD AND ADD ISOLD POPS TO THE MTNS FOR TUESDAY AFTN/EVENING AS WELL. A WEAK SHORT WAVE IS STILL PROGGED TO SLIP ACRS THE STATE ON WEDNESDAY. CURRENT GRIDS HAVE A SLGT CHC OF TSTMS OVER MUCH OF THE CWFA AT THAT TIME. THIS STILL LOOKS OKAY...SO WL LEAVE WEDNESDAY AS IS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. D-L/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT THU APR 26 2007 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS THIS AFTERNOON THEN SPREAD ACROSS THE PLAINS DURING BY THIS EVENING. THE STORMS ARE EXPECTED TO BE MOST NUMEROUS ON THE NORTHEAST PLAINS THIS EVENING. SOME OF THE STORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS AS WELL AS BRIEF HEAVY RAIN. THE SNOW LEVEL WILL LOWER FROM AROUND 9000 FEET THIS AFTERNOON TO BETWEEN 6 AND 7 THOUSAND FEET LATER TONIGHT. AT HIGHER ELEVATIONS SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE EXPECTED FROM THE SHOWERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/COOPER
The Denver radar (KFTG), 18 km away, was scanning. The volume nearest the first event began at 01:02 UTC.
1 tornado. Local standard time, as filed.
A small tornado touched down but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyThe tornado archive for Colorado, 2007Warnings in Colorado, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20239.